Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 49, NWS Wakefield, VA

October 7, 20065 counties in Virginia

NWS Wakefield, VA issued this flash flood warning at Oct 7, 2006, 4:26 AM EDT for 5 counties in Virginia. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2006, 4:26 AM EDT (08:26 UTC)
Expired
Oct 7, 2006, 6:30 AM EDT
In force
2 hr
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 26 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 5:42 AM EDTFLASH FLOODIvor, VAROADS CLOSED. HIGHWAY 460 CLOSED FROM IVOR TO THE SUSSEX COUNTY LINE.
Oct 7, 5:42 AM EDTFLASH FLOODWindsor, VANUMEROUS ROADS CLOSED COUNTY WIDE...INCLUDING HWY 258 AND PARTS OF HWY 460 NEAR WINDSOR.
Oct 7, 6:00 AM EDTFLASH FLOODFranklin, VAROUTES 258 AND 460 CLOSED DUE TO HIGH WATER.
Oct 7, 6:20 AM EDTFLASH FLOODWakefield, VANUMEROUS ROADS CLOSED INCLUDING A SECTION OF HIGHWAY 460.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 76 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2006-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2006-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KAKQ 070826
FFWAKQ
VAC093-175-183-620-800-071030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 AM EDT SAT OCT 7 2006

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF FRANKLIN IN SOUTHEAST VIRGINIA
  CITY OF SUFFOLK IN SOUTHEAST VIRGINIA
  ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
  SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA
  SUSSEX COUNTY IN SOUTHEAST VIRGINIA

* UNTIL 630 AM EDT

* AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A COMPLEX OF HEAVY RAIN MAKING THUNDERSTORMS.

ADDITIONAL RAINFALL OF 2 TO 3 INCHES PER HOUR IS POSSIBLE OVER THE 
NEXT COUPLE HOURS...WITH LOCALLY HIGHER AMOUNTS. THIS IS IN ADDITION 
TO THE RAINFALL ALREADY RECEIVED IN IN PORTIONS OF THE WARNED AREA 
EARLIER THIS MORNING.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ZUNI...WINDSOR...WAVERLY...WAKEFIELD...SUSSEX...STONY CREEK...
  SEDLEY...KINGS FORK...IVOR...HUNTERDALE...HOMEVILLE...HOLLAND...
  FRANKLIN...DOWNTOWN SUFFOLK...COURTLAND AND CARRSVILLE.

EXCESSIVE RUNOFF FROM TORRENTIAL RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. FLOODING OF 
COUNTRY ROADS...FARMLAND ALONG THE BANKS OF CREEKS...STREAMS... AND 
OTHER LOW LYING AREAS CAN ALSO BE EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. IF YOU ENCOUNTER WATER
OVER A ROAD...BRIDGE OR UNDERPASS...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY. IF YOU ENCOUNTER WATER OVER A
ROAD...BRIDGE OR UNDERPASS...TURN AROUND...DONT DROWN. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER...MOVE TO HIGHER GROUND.

LAT...LON 3657 7691 3657 7647 3681 7659 3711 7718
      3691 7755

$$

WAMSLEY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:47 AM EDT, 39 minutes earlier.

Area forecast discussion, Oct 7, 3:47 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 AM EDT SAT OCT 7 2006

.SHORT TERM /TODAY THROUGH TONIGHT/...
THE THREAT FOR MODERATE TO HEAVY RAINFALL WILL CONTINUE TO MOVE OVER
PORTIONS OF THE CWA INTO THIS AFTERNOON.

ENHANCED WATER VAPOR CONTINUES TO SHOW AMPLE MOISTURE BRING
TRANSPORTED INTO THE LOW PRESSURE SYSTEM CURRENTLY SITUATED OVER
CENTRAL NC. NUMEROUS VORT MAXS WILL CONTINUE TO MOVE AROUND THE
PERIPHERY OF THE CENTER LEADING TO ADDITIONAL SHRA/TSRA DVLPMNT.

MENTIONED HVY RAINFALL FOR MOST OF THE DAY...ESP OVER SE SECTION OF
THE CWA WHERE THE GREATEST INSTABILITY WILL EXIST. CONVERGENCE ZONE
WHICH WAS OVER PORTIONS OF SUFFOLK...ISLE OF WIGHT...AND SOUTHAMPTON
OVERNIGHT HAS MOVED SOUTHWARD AS THE NIGHT PROGRESSED.
CONVERGENCE ZONE NOW CURRENTLY SITUATED OVER NC FROM BERTIE
NORTHWARD TO NORTHAMPTON AND INTO SOUTHERN GREENSVILLE/BRUNSWICK
VA. RAINFALL RATES OF 2 TO 3 INCHES OF RAINFALL WILL BE POSSIBLE
WITH THIS CONVERGENCE ZONE BAND. DECENT FORCING AND COLD AIR ALOFT
WILL MAKE FOR ENOUGH INSTABILITY TO ALSO MENTION TSRA INTO THIS
AFTN/EARLY EVE.

WILL EXTEND WIND ADVISORY UNTIL 14Z AS WINDS CONTINUE TO REMAIN
ABOVE CRITERIA OVER THE BAY AND COASTAL ZONES WITH SOME GUSTS
EXCEEDING 45 MPH AT TIMES THROUGH MID MORNING. BREEZY CONDITIONS
WILL CONTINUE THIS AFTN AND GRADUALLY DIMINISH LATER THIS EVE/OVRNT.
COULD STILL SEE GUSTS TO 40 MPH AT TIMES THIS AFTN...ESPECIALLY NEAR
MOUTH OF THE BAY.

STORMS WILL CONTINUE TO DEVELOP OFFSHORE AND BECOME MORE WIDESPREAD
AS THE DAY PROGRESSES. DUE TO STRONG DIFF IN AIR/WATER TEMP AND
DECENT SHEER...SOME STORMS MAY BE ABLE TO SPAWN WATERSPOUTS.

RIVERS...ADDITIONAL HEAVY RAINFALL TODAY ON TOP OF RECENT RAINFALL THAT
OCCURRED OVER THE PAST 24 HRS WILL LEAD TO RAPID RISES ON THE LOWER
JAMES AND APPOMATTOX RIVER BASINS. MINOR FLOODING IS FORECASTED FOR
SOME FORECAST POINTS WITH RIVER LVLS CRESTING MAINLY LATER
TONIGHT/TMRW.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
STORM SYSTEM WILL FINALLY PUSH SOUTHWARD ON MON AND OUT TO SEA
TUE AS HIGH PRESSURE NUDGES INTO THE REGION FROM THE NORTHWEST.
THIS HI WILL MOVE OFFSHORE ON WED...AS A WARM FRONT APPROACHES THE
REGION WED NIGHT. ASSOCIATATED COLD FRONT WILL EFFECT THE REGION
LATE WEEK BEFORE HIGH PRESSURE BUILD BACK INTO THE REGION.

&&

.AVIATION...
MOST SITES IFR OVERNIGHT AND GRADUAL IMPROVEMENT DURING THE DAY.
GUSTY WINDS AND LOW CEILINGS START TO LIFT BY LATE AFTERNOON AND
GRADUAL IMPROVEMENT TO MFVR.

&&

.MARINE...
TIDES GENERALLY RUNNING 2 TO 3 FEET ABOVE NORMAL. TIME OF NEXT HIGH
TIDE FOR MOST OF AREA IS ABOUT 8 TO 9 AM. THIS IS THE HIGHER OF THE
ASTRONOMICAL TIDES FOR TODAY...SO EXPECT THIS WILL BE THE WORST TIDE
CYCLE FOR FLOODING...WITH GRADUAL IMPROVEMENT THRU THE DAY. MAY
STILL HAVE SOME MINOR FLOODING SAT NIGHT WITH NEXT HIGH TIDE. WORST
AREA FOR TIDAL FLOODING APPEARS TO BE HAMPTON ROADS...WHERE THE LAST
HIGH TIDE WAS 3 FEET ABOVE NORMAL.

HAVE KEPT TIMING THE SAME FOR GALE WARNINGS WHICH WILL EXPIRE THIS
MORNING. STRONG SMALL CRAFT IN PLACE AFTER GALE WARNINGS AS
WINDS/SEAS ARE SLOW TO SUBSIDE.

HIGH SURF WILL REMAIN A THREAT AND THE HIGH SURF ADVISORY WILL BE
EXTENDED IN TIME.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021>025 UNTIL 6 AM SATURDAY.
  ...HIGH SURF ADVISORY FOR MDZ025 UNTIL 6 PM SUNDAY.
  ...WIND ADVISORY FOR MDZ024-025 UNTIL 10 AM SATURDAY.
NC...HIGH SURF ADVISORY FOR NCZ102 UNTIL 6 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR NCZ102 FROM NOON SATURDAY TO 6 PM
     SUNDAY.
VA...WIND ADVISORY FOR VAZ077-078-084>086-091-094-095-098>100 UNTIL
     10 AM SATURDAY.
  ...HIGH SURF ADVISORY FOR VAZ098>100 UNTIL 6 PM SUNDAY.
  ...FLOOD WATCH FOR VAZ099-100 UNTIL 6 AM SATURDAY.
MARINE...GALE WARNING FOR ANZ630>632-650-652-654-656 UNTIL NOON
     SATURDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ630 FROM NOON SATURDAY TO 2 AM
     SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ631 FROM NOON SATURDAY TO 6 AM
     SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ632-650-652-654-656 FROM NOON
     SATURDAY TO 6 PM SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ633 UNTIL NOON SUNDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 6 PM SUNDAY.
&&

SHORT/LONG TERM...WAMSLEY
AVIATION/MARINE...SIEBERS
Hazardous weather outlook, Oct 6, 5:39 AM EDT, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
539 AM EDT FRI OCT 6 2006

MDZ024-025-VAZ077-078-084>086-091-094-095-098>100-070945-
INLAND WORCESTER-MARYLAND BEACHES-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
539 AM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...EAST CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A COASTAL FLOOD WATCH...FLOOD WATCH...HIGH SURF ADVISORY AND WIND
ADVISORY IS IN EFFECT TODAY AND TONIGHT. SEE WBCCFWAKQ...WBCFFAAKQ...
WBCNPWAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-070945-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
539 AM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS AND CURRITUCK SOUND.

.DAY ONE...TODAY AND TONIGHT...

GALE WARNING IN EFFECT TODAY...MAINLY NORTH OF THE VIRGINIA -
NORTH CAROLINA BORDER. SEE WBCCWFAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ102-070945-
OUTER BANKS CURRITUCK-
539 AM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH AND HIGH SURF ADVISORY IS IN EFFECT TODAY AND
TONIGHT. SEE WBCCFWAKQ AND WBCFFAAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ021>023-NCZ012>017-030>032-VAZ048-049-060>076-079>083-087>090-
092-093-096-097-070945-
DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-SUFFOLK-CHESAPEAKE-
539 AM EDT FRI OCT 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT...MAINLY EAST OF
I95...FOR PERIODS OF MODERATE TO HEAVY RAINFALL. SEE WBCFFAAKQ
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

44

In the hours before

Local storm report, Oct 6, 10:27 PM EDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1027 PM EDT FRI OCT 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     FLOOD            DOWNTOWN NORFOLK        36.85N 76.28W
10/06/2006                   CITY OF NORFOLK    VA   BROADCAST MEDIA

            WATER 3 TO 4 FT ABOVE NORMAL HIGH TIDE AND LOCALIZED
            FLOODING

1020 PM     FLOOD            HAMPTON                 37.05N 76.29W
10/06/2006                   CITY OF HAMPTON    VA   TRAINED SPOTTER

            SEVERAL ROADS CLOSED DUE TO COASTAL FLOODING AND WATER
            LEVELS REPORTED TO BE 3 TO 4 FT ABOVE DOCKS.

1020 PM     FLOOD            CHINCOTEAGUE            37.95N 75.36W
10/06/2006                   ACCOMACK           VA   TRAINED SPOTTER

            CHINCOTEAGUE CAUSEWAY CLOSED SINCE 8 PM

&&

SONIAMF
Special weather statement, Oct 6, 11:10 PM EDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1110 PM EDT FRI OCT 6 2006

VAZ092-093-096-070400-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SUFFOLK VA-
1110 PM EDT FRI OCT 6 2006

...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS CONTINUE TO
IMPACT WESTERN SUFFOLK COUNTY AND INTO SOUTH CENTRAL VIRGINIA...

AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING/REDEVELOPIONG THUNDERSTORMS FROM HOLLAND TO 14 MILES
NORTHWEST OF WINDSOR...OR FROM HOLLAND TO WAKEFIELD...MOVING
NORTHWEST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...
  LUMMIS AROUND 1125 PM EDT...
  BOAZ AROUND 1155 PM EDT...
  ZUNI AROUND MIDNIGHT EDT...

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL
PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.

WAMSLEY
Special weather statement, Oct 7, 12:01 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 AM EDT SAT OCT 7 2006

VAZ081-088-089-070500-
PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
1201 AM EDT SAT OCT 7 2006

...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING OVER
SOPUTH CENTRAL VIRGINA...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WAKEFIELD...MOVING NORTHWEST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 1210 AM EDT...BARHAM AT
1225 AM EDT...DISPUTANTA AT 1235 AM EDT...PRINCE GEORGE GOLF COURSE
AT 1240 AM EDT...NEW BOHEMIA AT 1250 AM EDT.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL
PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.

WAMSLEY
Special weather statement, Oct 7, 12:01 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1201 AM EDT SAT OCT 7 2006

VAZ081-088-089-070500-
PRINCE GEORGE VA-SURRY VA-SUSSEX VA-
1201 AM EDT SAT OCT 7 2006

...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING OVER
SOUTH CENTRAL VIRGINA...

AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WAKEFIELD...MOVING NORTHWEST AT 15 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR WAVERLY AT 1210 AM EDT...BARHAM AT
1225 AM EDT...DISPUTANTA AT 1235 AM EDT...PRINCE GEORGE GOLF COURSE
AT 1240 AM EDT...NEW BOHEMIA AT 1250 AM EDT.

RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE ADDITIONAL
PONDING OF WATER ON ROADWAYS...AND LOCALIZED FLOODING IN LOW LYING
AND FLOOD PRONE AREAS.

WAMSLEY
Special weather statement, Oct 7, 1:53 AM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 AM EDT SAT OCT 7 2006

NCZ012-030-VAZ079-087-070645-
BERTIE NC-BRUNSWICK VA-GREENSVILLE VA-NORTHAMPTON NC-
153 AM EDT SAT OCT 7 2006

...TORRENTIAL RAINFALL FROM SLOW MOVING THUNDERSTORMS MOVING NORTH
TO NORTHWEST OVER NORTHEASTERN NORTH CAROLINA...

AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS FROM 9 MILES NORTHWEST OF RICH SQUARE TO
38 MILES SOUTH OF RICH SQUARE...OR FROM 9 MILES EAST OF HALIFAX TO 9
MILES SOUTHWEST OF WILLIAMSTON...MOVING NORTH AT 5 MPH. THE HEAVY
RAIN MAKING THUNDERSTORMS WILL BE NEAR...
  MUD CASTLE AROUND 215 AM EDT...
  BOONES CROSSROADS AROUND 245 AM EDT...

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

WAMSLEY
Special weather statement, Oct 7, 3:59 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 AM EDT SAT OCT 7 2006

VAZ080-081-087>089-092-070900-
DINWIDDIE VA-GREENSVILLE VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SURRY
VA-SUSSEX VA-
359 AM EDT SAT OCT 7 2006

...STRONG THUNDERSTORMS MOVING NORTHWWARD OVER SOUTH CENTRAL
VIRGINIA...

AT 359 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF DINWIDDIE TO 5 MILES
SOUTH OF WAKEFIELD...OR FROM MCKENNEY TO 5 MILES SOUTH OF
WAKEFIELD...MOVING NORTHWEST AT 20 MPH. THE STRONG THUNDERSTORMS WILL
BE NEAR...
  WAKEFIELD AROUND 405 AM EDT...
  WAVERLY AROUND 425 AM EDT...
  DISPUTANTA AROUND 440 AM EDT...

WIND GUSTS TO 45 MPH IS EXPECTED AHEAD OF THE MAIN LINE OF STORMS.

IN ADDITION TO THE WINDS...RAINFALL RATES OF 2 TO 3 INCHES PER HOUR
WILL CAUSE ADDITIONAL  PONDING OF WATER ON ROADWAYS...AND LOCALIZED
FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

WAMSLEY

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 11:35 PM EDTFlash Flood WarningAKQIsle of Wight, Southampton115 min
Oct 7, 2:15 AM EDTSpecial Marine WarningAKQ90 min
Oct 7, 4:30 AM EDTSpecial Marine WarningAKQ90 min
Oct 7, 5:07 AM EDTFlash Flood WarningAKQSurry113 min
Oct 7, 5:19 AM EDTFlash Flood WarningAKQDinwiddie, Prince George116 min
Oct 7, 5:49 AM EDTSpecial Marine WarningAKQ86 min
Oct 7, 6:48 AM EDTSevere Thunderstorm WarningAKQCity of Hampton, City of Poquoson42 min
Oct 7, 7:08 AM EDTFlash Flood WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Suffolk2 hr
Oct 7, 7:19 AM EDTFlash Flood WarningAKQPrince George86 min
Oct 7, 8:25 AM EDTSevere Thunderstorm WarningAKQJames City50 min
Oct 7, 8:49 AM EDTFlash Flood WarningAKQCharles City, Prince George3 hr
Oct 7, 9:17 AM EDTFlash Flood WarningAKQIsle of Wight, Southampton, Surry, Sussex, City of Chesapeake, City of Portsmouth and 1 more3 hr
Oct 7, 9:19 AM EDTSevere Thunderstorm WarningAKQIsle of Wight41 min
Oct 7, 9:25 AM EDTFlash Flood WarningAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond3 hr
Oct 7, 11:51 AM EDTFlash Flood WarningAKQCharles City, New Kent3 hr
Oct 7, 12:03 PM EDTFlash Flood WarningAKQJames City, City of Williamsburg3 hr
Oct 7, 12:17 PM EDTFlash Flood WarningAKQIsle of Wight, Surry118 min
Oct 7, 2:15 PM EDTFlash Flood WarningAKQIsle of Wight, Surry90 min
Oct 7, 2:36 PM EDTFlash Flood WarningAKQCharles City, New Kent114 min
Oct 7, 2:56 PM EDTFlash Flood WarningAKQJames City, City of Williamsburg94 min

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.